MAUDE Adverse Event Report: PENUMBRA, INC. PENUMBRA SYSTEM ACE 68 REPERFUSION CATHETER; NRY

PENUMBRA, INC. PENUMBRA SYSTEM ACE 68 REPERFUSION CATHETER; NRY
Model Number 5MAXACE068
Medical Device Problem Codes Failure to Advance (2524); Physical Resistance/Sticking (4012)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 11/28/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device has been returned and the investigation results are pending.A follow up mdr will be submitted upon completion of the device investigation.
 
Event or Problem Description
The patient was undergoing a thrombectomy procedure in the right middle cerebral artery (mca) using a penumbra system ace 68 reperfusion catheter and a non-penumbra guiding sheath.During the procedure, while attempting to advance the ace68 into the non-penumbra guiding sheath, the physician experienced resistance and the ace68 would not advance into the sheath; therefore, it was removed.The procedure was completed using a new ace68 and the same guiding sheath.There was no report of an adverse effect to the patient.
 
Additional Manufacturer Narrative
Results: the returned ace68 had minor bends approximately 123.5 cm and 132.5 cm from the hub.Conclusions: evaluation of the returned ace68 revealed a fully functional device.The ace68 was able to advance through a demonstration neuron max without issue.The reported complaint could not be confirmed.Further evaluation revealed minor bends along the shaft which did not affect device functionality and, therefore are incidental to the reported complaint.Penumbra catheters are inspected during in-process inspection and during quality inspection after manufacturing.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.

Brand Name
PENUMBRA SYSTEM ACE 68 REPERFUSION CATHETER
Common Device Name
NRY
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
MDR Report Key9561140
Report Number3005168196-2020-00007
Device Sequence Number2335251
Product Code NRY
UDI-Device Identifier00814548016535
UDI-Public00814548016535
Combination Product (Y/N)Y
Initial Reporter CountryKS
PMA/510(K) Number
K161640
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,foreign,health pr
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 12/15/2019
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/22/2021
Device Model Number5MAXACE068
Device Catalogue Number5MAXACE068
Device Lot NumberF84790
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/18/2019
Was the Report Sent to FDA? Yes
Date Report to Manufacturer01/10/2005
Initial Date Received by Manufacturer 12/15/2019
Supplement Date Received by Manufacturer01/24/2020
Initial Report FDA Received Date01/07/2020
Supplement Report FDA Received Date02/20/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age58 YR
Date Report Sent to FDA01/01/2005